Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 30, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 24, 2024, 6:01 PM MST for Pinal County, Arizona. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2024, 6:01 PM MST (01:01 UTC)
- Expired
- Jul 24, 2024, 8:00 PM MST
- In force
- 119 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 94 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 1.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1301 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2718 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
778
WGUS55 KTWC 250101
FFWTWC
AZC021-250300-
/O.NEW.KTWC.FF.W.0030.240725T0101Z-240725T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
601 PM MST Wed Jul 24 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Eastern Pinal County in southeastern Arizona...
* Until 800 PM MST.
* At 601 PM MST, Doppler radar indicated thunderstorms producing
between 1 to 2 inches of rain has fallen to the east of Highway 77
between Dudleyville and Winkelman. Flash flooding is ongoing or
expected to begin shortly, especially along Roach Wash and other
normally dry washes that drain into the San Pedro River near
Dudleyville.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Dudleyville.
This includes Route 77 between mile markers 126 and 134.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3286 11076 3294 11077 3300 11083 3301 11080
3299 11078 3299 11077 3300 11076 3301 11075
3302 11074 3302 11073 3304 11073 3304 11072
3305 11072 3304 11059 3298 11055 3289 11059
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
CWR1 follow-up statement
395
WGUS75 KTWC 250254
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
754 PM MST Wed Jul 24 2024
AZC021-250304-
/O.EXP.KTWC.FF.W.0030.000000T0000Z-240725T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal AZ-
754 PM MST Wed Jul 24 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 8 PM MST THIS EVENING FOR
EASTERN PINAL COUNTY...
Flash flooding is no longer expected to pose a threat. Please
continue to heed remaining road closures.
&&
LAT...LON 3286 11076 3294 11077 3300 11083 3301 11080
3299 11078 3299 11077 3300 11076 3301 11075
3302 11074 3302 11073 3304 11073 3304 11072
3305 11072 3304 11059 3298 11055 3289 11059
$$
CWRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:16 PM MST, 3 hours 45 minutes earlier.
Area forecast discussion, Jul 24, 2:16 PM MST, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 216 PM MST Wed Jul 24 2024 .UPDATE...The Storm Prediction Center has issued a Severe Thunderstorm Watch until 9 PM MST for portions of Southeast Arizona including Pima, southeast Pinal, Graham and Santa Cruz counties. && .SYNOPSIS... Daily chances for showers and thunderstorms are expected through this week into this weekend with the main threats being strong gusty winds and heavy rainfall. && .PREV DISCUSSION... /issued 151 PM MST Wed Jul 24 2024/ It's shaping up to be an active afternoon and evening across southeast Arizona as our area is under a favorable flow pattern with the necessary moisture to result in showers and thunderstorms. With the high to our northwest, we've got 10-15 kts of mid level NE steering flow to help push convective development now over the White Mountains into the lower elevations later this afternoon into this evening. Latest SPC RAP mesoanalysis shows MLCAPE of 500-1500 J/KG with 1500 J/KG of DCAPE to support strong winds. Moisture levels east of Tucson aren't quite as high with PWAT values at or just above 1 inch, so SBCAPE values are in the 250-500 J/KG across much of Cochise COunty. Outside of the convection coming off the White Mountains, latest visible satellite shows a cumulus field developing across much of the area, so additional showers and thunderstorms are expected in advance of the push from the White Mountains. SPC has most of Pima, Pinal and Santa Cruz Counties in a slight risk for severe thunderstorms. The gusty outflow winds may result in areas of blowing dust, thus a Blowing Dust Advisory remains in effect from 4 PM to 11 PM. Additionally, flash flooding is a threat, especially from Tucson westward into the T.O. nation where deeper moisture is in place as PWAT values are 1.3"-1.7" west of Tucson. Convective activity will tend to wind down later this evening. A very similar flow pattern is in place for Thursday and the HREF/CAMs are showing an active day, especially for Graham/Greenlee/Cochise County which may not get hit as hard today to work the atmosphere over. Confidence is a bit lower from Tucson westward since the atmosphere may be more worked over in these locales, especially if today turns out to be a big day. SPC has already outlined our area in a marginal risk for severe thunderstorms for Thursday and that looks good. The mid/upper level high will start to wobble a bit more to the south Friday which will turn the flow more northerly. Deep moisture levels remain in place with PWAT values ranging from 1.25" to 1.75" across the region to continue our active monsoon period. As the high continues to nudge south and east this weekend, that will tend to push the best chances for showers and thunderstorms from Tucson south and eastward. By early to mid next week, the high will shift into New Mexico that will shift out flow pattern to come more from the east to southeast. Some indications of an inverted trough early next week as well that could help ramp up activity as well. Temperatures during the forecast period will be about 3 to 6 degrees above normal. && .AVIATION...Valid through 26/00Z. SCT-BKN clouds AOA 8-10K FT MSL until 25/06Z then again aft 25/18Z. Another round of scattered to numerous SHRA/TSRA expected to develop and impact much of the forecast area moving from the NE of the fcst area to SW now thru 25/11Z then again 25/20Z thru the end of the period. Strong winds to 50-60 kts possible near TSRA. Outside of TSRA, surface winds will generally be easterly/southeasterly and remain under 10 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER... Scattered afternoon and evening showers and thunderstorms with day to day variability on which areas will see the best chance of rainfall. Today through Friday is looking particularly active at this time, with each day having the threat of heavy rain, localized flash flooding and strong gusty winds. Minimum relative humidities will be 20 to 30 percent in most lower elevation locations and 25 to 40 percent in mountain areas. Away from thunderstorms, 20-foot winds will generally be 15 mph or less, with afternoon/early evening gusts to 20-25 mph and light winds overnight. && .TWC WATCHES/WARNINGS/ADVISORIES... Severe Thunderstorm Watch until 9 PM MST for AZZ501>507-509>511-513>515. (This includes Pima, southeast Pinal, Graham and Santa Cruz counties) Blowing Dust Advisory until 11 PM MST this evening for AZZ502-504-505. && Public...Public Forecaster Aviation...Aviation Forecaster Fire Weather....Fire Weather Forecaster Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 24, 5:08 PM MST, 53 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
508 PM MST Wed Jul 24 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM Tstm Wnd Gst 7 N Tucson 32.30N 110.87W
07/24/2024 M68 MPH Pima AZ Mesonet
Private weather station.
&&
AJEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:16 PM MST | Dust Storm Advisory | TWC | Cochise | 59 min |
| Jul 24, 5:24 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 51 min |
| Jul 24, 6:07 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 53 min |
| Jul 25, 12:37 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 1:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 25, 1:20 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 25, 1:57 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 25, 1:58 PM MST | Severe Thunderstorm Warning | TWC | Pima | 17 min |
| Jul 25, 3:12 PM MST | Severe Thunderstorm Warning | TWC | Pima | 48 min |
| Jul 25, 3:52 PM MST | Areal Flood Advisory | TWC | Pima | 113 min |
| Jul 25, 3:54 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 25, 4:14 PM MST | Severe Thunderstorm Warning | TWC | Graham | 46 min |
| Jul 25, 4:16 PM MST | Special Weather Statement | TWC | Greenlee | 44 min |
| Jul 25, 4:22 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 25, 4:26 PM MST | Flash Flood Warning | TWC | Pima | 109 min |
| Jul 25, 4:30 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 45 min |
| Jul 25, 4:31 PM MST | Severe Thunderstorm Warning | TWC | Pima | 44 min |
| Jul 25, 4:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 52 min |
| Jul 25, 4:51 PM MST | Severe Thunderstorm Warning | TWC | Pima | 39 min |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.